Pennsylvania, 2025Flash Flood and Damaging Winds in Pennsylvania, June 26, 2025
June 26, 2025 · NWS CTP · 12 events in 6 counties and zones
Hot and humid conditions under the influence of a lee-side trough allowed for scattered thunderstorm development during the afternoon and evening hours of June 26, 2025. 00 range), coupled with overly favorable instability (CAPE in the 2000-3000 J/kg range) allowed for pulse thunderstorms to push up towards severe limits and trend downward without sufficient shear in place across central…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions under the influence of a lee-side trough allowed for scattered thunderstorm development during the afternoon and evening hours of June 26, 2025. Ample moisture in place across the region (PWATs in 1.75 to 2.00 range), coupled with overly favorable instability (CAPE in the 2000-3000 J/kg range) allowed for pulse thunderstorms to push up towards severe limits and trend downward without sufficient shear in place across central Pennsylvania. Severe thunderstorms across south-central and southeastern Pennsylvania produced scattered instances of tree damage. This lack of shear also allowed for thunderstorms, producing efficient rainfall rates exceeding one inch per hour, to stall out and/or move slowly, prompting isolated instances of flash flooding across Lycoming County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 2:13 PM EST, 41 minutes earlier.
Area forecast discussion, Jun 26, 2:13 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
313 PM EDT Thu Jun 26 2025
.SYNOPSIS...
* Flash flood and severe t-storm risk increased this afternoon
and evening over east central PA
* Breaking heat gives way to drenching downpours into the last
weekend of June; unsettled pattern continues to start July
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe T-storm watch #464 issued for a portion of south central
PA until 10PM EDT. From MCD #1455: Thunderstorm activity has
begun to initiate across portions of the Appalachians. This
activity is expected to continue to expand in coverage through
the afternoon/evening. The environment to the east is hot and
unstable (with MLCAPE around 1000-2000 J/kg) and temperatures in
the upper 80s to 90s. Despite the weak flow aloft and weak
shear, steep low-level lapse rates (around 7.5-8 C/km) and moist
profiles will support potential for wet downbursts and damaging
outflow winds. This area will be monitored for watch potential
through the afternoon.
Several changes/updates in the near term:
1. [Flash] flood watch over east central PA: 3pm to midnight
Signals from the 00 and 12Z HREF continue to favor slow moving
storms along lee-side trough and backdoor frontal zone. Both
HREF and RRFS show pockets of elevated probabilities of >2"/hr
rainfall rates by mid-late afternoon into the evening. Despite
the lack of synoptic/kinematic support, the favorable
thermodynamic profile (1.75-2.00" PWs and max CAPEs 2000-3000
J/Kg) combined with the likelihood of slow cell motions with the
potential for repetitive convection along the aforementioned
boundaries are key drivers of the watch with point rain amounts
2-4" possible over a short duration. No change to the D1 SLGT
risk ERO from WPC.
2. SPC convective outlook upgrade from risk level 1 to 2 (SLGT)
Full sunshine this morning across south central into southeast
PA allowing temps to rise into the mid 80s to low 90s. While not
as extreme, hot/humid conditions will lead to scattered
thunderstorm development through the evening. Winds aloft are
weak, suggesting disorganized/pulse convective modes. However,
steep low-level lapse rates and moderate CAPE values will once
again result in a risk of locally damaging wind gusts.
Heat Advisory remains in effect until 7 PM EDT.
Showers will gradually fade into late tonight. There appears to
be an emerging signal for fog and low clouds overnight into
early Friday morning particularly across the eastern half of
the CWA with plenty of residual moisture and low level easterly
flow.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Low clouds are likely to persist through the first part of
Friday thanks to an east to southeast low level flow. Any
convection would be mainly confinded to along and west of the
Allegheny Mtns. Max temps will be 10 to 20 degrees cooler vs.
Thursday with the largest 24hr delta over the middle to lower
Susq Valley. The fairly robust easterly flow signal may offer
some downside risk to max T particularly over the eastern
portion of the forecast area. Highs will generally range from
around 70F in the Endless Mtns and northeast Coal Region to the
80-85F range along the western periphery of the CWA.
Unsettled pattern continues through the last weekend/end of June
with daily opportunities for drenching downpours. After a brief
cool down on Friday, seasonably hot/humid summertime conditions
return from Saturday into Monday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The anomalous upper-level ridge that brought heat to much of
the eastern United States will continue to gradually be
suppressed to the south in the extended period, and long range
models suggest that it should be replaced by an upper level
trough over the northeastern United States by the middle of next
week.
As for sensible weather...the unsettled pattern will persist
into at least the first half of the upcoming weekend, with
SHRA/TSRA likely on Saturday, especially in the afternoon and
evening. Sunday looks like the better day of the weekend, with
a small area of high pressure building in, and keeping PoPs less
than 40 percent. An approaching cold front and upper trough
will bring more widespread SHRA/TSRA later Monday into Tuesday.
After that, we could be in for a welcome shot of cooler and
drier weather for the middle to later part of next week.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered thunderstorms may produce short term restrictions this
afternoon and evening; accounted for this risk via PROB30s.
There is an emerging signal for more prolonged MVFR to IFR cigs
later tonight into Friday particularly across the eastern 3/4 of
the airspace due to a developing east to southeast low level
flow. Confidence in sub-VFR across ZNY sector is very high >80%
into Friday morning.
Outlook...
Fri...IFR/MVFR cigs trending toward MVFR/VFR by the afternoon.
Additional showers possible.
Sat-Mon...Periods of showers and t-storms with times of fog and
low clouds overnight.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ028-037-041-042-
046-049>053-056>059-063>066.
Heat Advisory until 7 PM EDT this evening for PAZ034>036-
063>065.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Colbert
AVIATION...Steinbugl
Hazardous weather outlook, Jun 26, 1:26 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
226 PM EDT Thu Jun 26 2025
PAZ037-041-042-046-271830-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
226 PM EDT Thu Jun 26 2025
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flood Watch.
Strong to severe thunderstorms may produce wind damage this
afternoon into the evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ063>065-271830-
Cumberland-Adams-York-
226 PM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ028-049>053-056>059-066-271830-
Juniata-Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Lancaster-
226 PM EDT Thu Jun 26 2025
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004>006-010>012-017>019-024-025-033-045-271830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-
Southern Clinton-
226 PM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few strong thunderstorms may produce gusty winds and locally heavy
rainfall this afternoon through the evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ026-027-271830-
Huntingdon-Mifflin-
226 PM EDT Thu Jun 26 2025
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ035-036-271830-
Fulton-Franklin-
226 PM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ034-271830-
Bedford-
226 PM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Thunderstorm Wind, Northumberland
- When
- June 26, 2:54 PM EST
- Where
- Northumberland County, 2 mi SSW of Fishers Ferry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.740, -76.840
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down along the 6500 block of PA-147 which blocked a lane of traffic.
Thunderstorm Wind, York
- When
- June 26, 4:12 PM EST
- Where
- York County, 1 mi WSW of Menges Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.865, -76.921
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees and wires down onto Packing House Road near Pigeon Hill Road approximately 3 miles west-southwest of Spring Grove.
Thunderstorm Wind, Lancaster
- When
- June 26, 5:10 PM EST
- Where
- Lancaster County, 1 mi ENE of Hamilton Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.040, -76.300
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees and wires down throughout the city of Lancaster.
Thunderstorm Wind, Lancaster
- When
- June 26, 5:30 PM EST
- Where
- Lancaster County, 2 mi S of Baumgardner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.920, -76.280
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked trees down onto wires on Pennsy Road approximately 2 miles west-southwest of Smithville.
Thunderstorm Wind, Lancaster
- When
- June 26, 5:30 PM EST
- Where
- Lancaster County, 1 mi S of Retton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.930, -76.250
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked power lines down in Smithville.
Flash Flood, Lycoming
- When
- June 26, 6:03 PM EST to 7:33 PM EST
- Where
- Lycoming County, Lairdsville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.229, -76.614
Heavy rain resulted in flash flooding and water covering Route 118 in Lairdsville.
Thunderstorm Wind, Huntingdon
- When
- June 26, 6:21 PM EST
- Where
- Huntingdon County, 1 mi WSW of Ardenheim
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.467, -77.991
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees and wires down onto Point Road approximately 1 mile north-northeast of Raystown Dam.
Thunderstorm Wind, Huntingdon
- When
- June 26, 6:35 PM EST
- Where
- Huntingdon County, 1 mi WSW of Mt Union
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.378, -77.891
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto South Jefferson Street in Mount Union which blocked the roadway.
Thunderstorm Wind, Huntingdon
- When
- June 26, 7:30 PM EST
- Where
- Huntingdon County, 1 mi W of Maddensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.128, -77.966
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down onto wires approximately 5 miles south-southeast of Three Springs.
Thunderstorm Wind, Fulton
- When
- June 26, 7:39 PM EST
- Where
- Fulton County, Hustontown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.054, -78.023
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in the area of N Clear Ridge Road in Dublin Township.
Thunderstorm Wind, Fulton
- When
- June 26, 8:18 PM EST
- Where
- Fulton County, 2 mi WSW of Mc Connellsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 39.922, -78.041
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down onto wires along Meadow Ground Road approximately 2 miles west-southwest of McConnellsburg.
Thunderstorm Wind, Fulton
- When
- June 26, 8:20 PM EST
- Where
- Fulton County, 2 mi NNW of Webster Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 39.901, -78.040
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down onto wires along Meadow Mountain Drive approximately 3 miles southwest of McConnellsburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 26 to 28, 2025$430,000 · 1 event
- Damaging Winds in North Carolina, June 26, 2025$197,000 · 70 kt wind · 4 events
- Wildfire in Colorado, June 26 to 29, 2025$216,000 · 1 event
- Flash Flooding and Damaging Winds in Texas, June 26, 2025$140,000 · 70 kt wind · 5 events
- Damaging Winds in Ohio, June 26, 2025$125,000 · 61 kt wind · 2 events
- Flash Flooding and Debris Flow in New Mexico, June 26 to 28, 2025$100,000 · 54 kt wind · 4 events
- Damaging Winds in Kansas, June 26, 202552 kt wind · 49 events
- Damaging Winds in Missouri, June 26, 202557 kt wind · 44 events
- Damaging Winds in Virginia, June 26, 2025$43,000 · 60 kt wind · 12 events
- Damaging Winds in Pennsylvania, June 26, 2025$22,000 · 50 kt wind · 15 events
- Damaging Winds in Maryland, June 26, 2025$23,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 26, 2025$32,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263229, 1263231, 1263225, 1263226, 1263227, 1266686, 1263221, 1263223, 1263224, 1263216, 1263217, 1263218.